Alert archive / Florida / Special Weather Statements in 2015
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 30, 2015, 1:21 AM EDT for Miami-Dade County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2015, 1:21 AM EDT (05:21 UTC)
- Expired
- Aug 30, 2015, 2:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 42 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 5.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2892 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
322
WWUS82 KMFL 300521
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
121 AM EDT SUN AUG 30 2015
FLZ073-075-173-174-300600-
FAR SOUTH MIAMI-DADE COUNTY FL-MAINLAND MONROE FL-
COASTAL MIAMI DADE COUNTY FL-INLAND MIAMI-DADE COUNTY FL-
121 AM EDT SUN AUG 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR SOUTHWESTERN MIAMI-DADE AND SOUTHEASTERN MAINLAND MONROE COUNTIES
UNTIL 200 AM EDT...
* AT 121 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER JEWFISH CREEK BRIDGE...MOVING NORTHWEST AT 35 MPH.
* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
THE REDLAND...ROYAL PALM RANGER...PA-HAY-OKEE OVERLOOK AND
EVERGLADES NATIONAL PARK.
LAT...LON 2520 8060 2520 8064 2539 8088 2560 8069
2533 8036 2526 8042 2526 8043 2524 8043
2525 8046 2520 8050 2521 8054 2520 8054
2521 8057 2523 8052 2524 8054 2523 8054
2524 8055 2524 8057 2518 8061
TIME...MOT...LOC 0521Z 129DEG 29KT 2521 8041
$$
SIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 29, 8:15 PM EDT, 5 hours 6 minutes earlier.
Area forecast discussion, Aug 29, 8:15 PM EDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
815 PM EDT SAT AUG 29 2015
.AVIATION...
THERE ARE ONLY A FEW ISOLATED THUNDERSTORMS AS BANDS OF SHOWERS
CONTINUE TO MOVE NORTHWEST ACROSS THE REGION. ALL SOUTH FLORIDA TERMINALS
ASSIGNED VCSH AT 00Z WITH MAINLY VFR CONDITIONS EXPECTED TO
PREVAIL DURING THE EVENING HOURS ALTHOUGH WITH PASSING SHOWERS OR
AN ISOLATED THUNDERSTORM VERY BRIEF SUB-VFR CONDITIONS ARE
POSSIBLE. AROUND 06Z AN ADDITIONAL SURGE OF TROPICAL MOISTURE IS
FORECAST WITH CHANCES OF CONVECTION EXPECTED TO INCREASE. THUS ALL
SOUTH FLORIDA TERMINALS ASSIGNED VCTS AT 06Z WITH BRIEF PERIODS OF
SUB- VFR CONDITIONS POSSIBLE WITH PASSING SHOWERS AND
THUNDERSTORMS. IN ADDITION WINDS AROUND 06Z EXPECTED TO BE IN 10
TO 15 KNOT RANGE WITH HIGHER GUSTS POSSIBLE.
60
&&
.PREV DISCUSSION... /ISSUED 437 PM EDT SAT AUG 29 2015/
..FLOOD WATCH FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT..
..SOME STORMS COULD BE STRONG WITH GUSTY WINDS THROUGH MONDAY...
SHORT TERM...
THE REMNANTS OF ERIKA EXTENDING FROM CUBA TO THE CENTRAL BAHAMA
ISLANDS WILL CONTINUE TO MOVE NORTHWEST TOWARDS SOUTH FLORIDA
TONIGHT AND THROUGH SOUTH FLORIDA ON SUNDAY AND SUNDAY NIGHT. THIS
WILL BRING IN VERY DEEP MOISTURE TO SOUTH FLORIDA LATE TONIGHT
THROUGH SUNDAY NIGHT. THEREFORE...THE POPS WILL CONTINUE TO REMAIN
IN THE LIKELY TO CATEGORICAL RANGE OVER SOUTH FLORIDA.
THE REMNANTS OF ERIKA WILL MOVE INTO THE EASTERN GULF OF MEXICO ON
MONDAY. THIS WILL KEEP THE WIND DIRECTION OVER SOUTH FLORIDA IN A
SOUTHERLY DIRECTION ALONG WITH THE DEEP TROPICAL MOISTURE.
THEREFORE...THE POPS WILL CONTINUE TO REMAIN THE LIKELY CATEGORY
FOR MONDAY OVER SOUTH FLORIDA.
SOME OF THE THUNDERSTORMS LATE TONIGHT THROUGH MONDAY WILL BE
CAPABLE OF PRODUCING GUSTY WINDS...FREQUENT LIGHTNING
STRIKES...AND HEAVY RAINFALL OVER SOUTH FLORIDA. THEREFORE...GUSTY
WINDS AND HEAVY RAINFALL WORDING HAVE BEEN ADDED FOR LATE TONIGHT
THROUGH MONDAY IN THE ZONES. A FLOOD WATCH WILL BE ISSUED FOR
SOUTH FL. MORE DETAILS WILL BE DISCUSSED IN THE HYDRO SECTION
BELOW.
LONG TERM...
HIGH PRESSURE WILL START TO BUILD INTO SOUTH FLORIDA FOR THE
MIDDLE TO END OF NEXT WEEK. THIS WILL ALLOW FOR EASTERLY WIND FLOW
TO SET UP OVER SOUTH FLORIDA AND BRING IN SOME DRIER AIR TO THE
AREA. THEREFORE...THE WEATHER WILL RETURN TO MORE LATE TIME SUMMER
PATTERN WITH SCATTERED SHOWERS AND THUNDERSTORMS EXCEPT NUMEROUS
COVERAGE OVER THE WESTERN AREAS OF SOUTH FLORIDA.
MARINE...
THE WINDS WILL BE INCREASING TO 20 TO 25 KNOTS OVER THE ATLANTIC
AND BISCAYNE BAY WATERS LATE TONIGHT TONIGHT INTO SUNDAY...AND 15
TO 20 KNOTS OVER THE GULF AND LAKE OKEECHOBEE WATERS. THIS WILL
ALLOW FOR THE SEAS TO BUILD TO 6 FEET IN THE ATLANTIC WATERS AND
KEEP THE SEAS BELOW 6 FEET IN THE GULF WATERS. THEREFORE...AN SCA
WILL BE PUT UP FOR THE ATLANTIC AND BISCAYNE BAY WATERS FOR
TONIGHT INTO SUNDAY AND A SCEC FOR THE GULF AND LAKE OKEECHOBEE
WATERS.
HYDROLOGY...
2 TO 4 INCHES OF RAINFALL IS FORECAST ACROSS SOUTH FLORIDA
THROUGH MONDAY NIGHT WITH LOCALLY MUCH HIGHER AMOUNTS POSSIBLE WHERE
THUNDERSTORMS TRAIN. THEREFORE...A FLOOD WATCH WILL BE ISSUED FOR
ALL OF SOUTH FLORIDA FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 90 80 88 79 / 40 80 90 70
FORT LAUDERDALE 91 81 88 79 / 40 80 90 70
MIAMI 92 79 88 79 / 50 80 90 70
NAPLES 94 77 88 77 / 70 40 80 70
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH FROM 5 AM EDT SUNDAY THROUGH MONDAY MORNING FOR
FLZ063-066>075-168-172>174.
HIGH RIP CURRENT RISK THROUGH SUNDAY EVENING FOR FLZ168-172-173.
AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT SUNDAY FOR AMZ630-650-651-
670-671.
GM...NONE.
&&
SHORT TERM...54/BNB
LONG TERM....54/BNB
AVIATION...60/BDHazardous weather outlook, Aug 29, 9:39 PM EDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 939 PM EDT SAT AUG 29 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 301345- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 939 PM EDT SAT AUG 29 2015 ...FLOOD WATCH LATE TONIGHT AND SUNDAY... ...HIGH RISK FOR RIP CURRENTS ATLANTIC BEACHES THROUGH SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT FLOODING: DUE TO THE POTENTIAL OF SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL. A FLOOD WATCH IS IN EFFECT FOR LATE TONIGHT FOR SOUTH FLORIDA. THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST OVERNIGHT. IN ADDITION TO HEAVY RAINFALL...DANGEROUS LIGHTNING STRONG WIND GUSTS TO 50 MPH MAY ACCOMPANY THE STRONGEST THUNDERSTORMS. WIND: GUSTS TO AROUND 50 MPH MAY ACCOMPANY THE STRONGEST BANDS OF SHOWERS AND THUNDERSTORMS MOVING FROM SOUTHEAST TO NORTHWEST ACROSS SOUTH FLORIDA AND SURROUNDING WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ATLANTIC WATERS. RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FLOOD WATCH IS IN EFFECT SUNDAY. THERE IS THE POTENTIAL FOR HEAVY RAINFALL LEADING TO FLOODING, AS WELL AS GUSTY WINDS SUNDAY AND MONDAY ACROSS SOUTH FLORIDA. THE HEAVY RAIN AND FLOOD RISK LOOKS TO BE ACROSS ALL OF SOUTH FLORIDA ON SUNDAY WITH THE GREATER RISK OF FLOODING SHIFTING TO THE GULF COAST ON MONDAY. HIGH ASTRONOMICAL TIDES THROUGH MONDAY MAY LEAD TO MINOR TIDAL FLOODING IN TYPICALLY VULNERABLE ARES ALONG THE ATLANTIC AND GULF COASTS. A HIGH RISK OF RIP CURRENTS WILL CONTINUE ALONG THE ATLANTIC BEACHES ON SUNDAY. MARINE CONDITIONS WILL BE HAZARDOUS OVER ATLANTIC WATERS...WHERE A SMALL CRAFT ADVISORY IS IN EFFECT. MORE TYPICAL SUMMER THUNDERSTORMS WILL RETURN TO THE REGION FOR THE MIDDLE TO LATTER PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. KONARIK
In the hours before
Special weather statement, Aug 30, 1:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
121 AM EDT SUN AUG 30 2015
FLZ073-075-173-174-300600-
FAR SOUTH MIAMI-DADE COUNTY FL-MAINLAND MONROE FL-
COASTAL MIAMI DADE COUNTY FL-INLAND MIAMI-DADE COUNTY FL-
121 AM EDT SUN AUG 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR SOUTHWESTERN MIAMI-DADE AND SOUTHEASTERN MAINLAND MONROE COUNTIES
UNTIL 200 AM EDT...
* AT 121 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER JEWFISH CREEK BRIDGE...MOVING NORTHWEST AT 35 MPH.
* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
THE REDLAND...ROYAL PALM RANGER...PA-HAY-OKEE OVERLOOK AND
EVERGLADES NATIONAL PARK.
LAT...LON 2520 8060 2520 8064 2539 8088 2560 8069
2533 8036 2526 8042 2526 8043 2524 8043
2525 8046 2520 8050 2521 8054 2520 8054
2521 8057 2523 8052 2524 8054 2523 8054
2524 8055 2524 8057 2518 8061
TIME...MOT...LOC 0521Z 129DEG 29KT 2521 8041
SIThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 1:18 AM EDT | Special Marine Warning | MFL | 27 min | |
| Aug 30, 1:43 AM EDT | Special Weather Statement | MFL | Miami-Dade | 47 min |
| Aug 30, 1:58 AM EDT | Special Marine Warning | MFL | 47 min | |
| Aug 30, 2:28 AM EDT | Special Weather Statement | MFL | Miami-Dade | 47 min |
| Aug 30, 2:30 AM EDT | Special Weather Statement | MFL | Broward | 45 min |
| Aug 30, 3:30 AM EDT | Special Weather Statement | MFL | Broward, Hendry, Palm Beach | 60 min |
| Aug 30, 3:44 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Aug 30, 3:49 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Aug 30, 6:21 AM EDT | Special Marine Warning | MFL | 54 min | |
| Aug 30, 6:23 AM EDT | Special Weather Statement | MFL | Monroe | 67 min |
| Aug 30, 6:33 AM EDT | Special Weather Statement | MFL | Broward | 42 min |
| Aug 30, 7:59 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Aug 30, 8:37 AM EDT | Special Marine Warning | MFL | 53 min | |
| Aug 30, 10:44 AM EDT | River Flood Warning | MFL | Glades | 10 days |
| Aug 30, 12:59 PM EDT | Special Marine Warning | MFL | 61 min | |
| Aug 30, 1:17 PM EDT | Special Marine Warning | MFL | 28 min | |
| Aug 30, 2:02 PM EDT | Special Marine Warning | MFL | 28 min | |
| Aug 30, 4:02 PM EDT | Special Marine Warning | MFL | 43 min | |
| Aug 30, 7:38 PM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
Nearby
Special Weather Statements in Florida, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.